Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS Nashville, TN

February 12, 2000Franklin County, Lincoln County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2000, 2:57 AM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2000, 2:57 AM CST (08:57 UTC)
Expired
Feb 12, 2000, 3:30 AM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 3:10 AM CSTHail 0.75Countywide, TNLocal law enforecement reporte d dime size hail around the county.
Feb 12, 3:22 AM CSTHail 0.75Northeast Portion, TNLocal law enforcement reported dime size hail across the northeast part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 120858
SVRBNA
TNC051-103-127-120930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
257 AM CST SAT FEB 12 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE
  LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE
  MOORE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LYNCHBURG

* UNTIL 330 AM CST

* AT 253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FAYETTEVILLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF LYNCHBURG AT 310 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:42 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 12, 2:42 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST FRI FEB 11 2000

THUNDERSTORMS FORMING IN COLD ATMOSPHERE HAVE ALLOWED FOR HAIL DEVELOPMENT
OVERNIGHT. REPORT OF DIME SIZE HAIL RECENTLY RECEIVED OUT OF
LAWRENCE COUNTY.

EXPECT SHORTWAVE TO RACE ON OUT OF OUR AREA THIS MORNING, WITH
SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST. HOWEVER, FAST UPPER
FLOW BRINGS ANOTHER, STRONGER, SHORTWAVE TOWARD MIDDLE TN BY LATE
TONIGHT, WITH A STRENGTHENING LOW-LVL JET OUT AHEAD OF IT. WILL GO
AHEAD AND INTRODUCE A 20% POP FOR WESTERN COUNTIES TONIGHT, AS WOULD
NOT BE SURPRISED SOME SHOWERS BREAKING OUT IN AREA OF STRONG LOW-LVL
FLOW AND 1000-500MB MOISTURE >=70%.  HAVE ALSO INCREASED POPS TO 70%
FOR AREAS AS FAR EAST AS BNA ON SUNDAY, AS SHORTWAVE NEARS.

NUMEROUS THUNDERSTORMS EXPECTED SUNDAY NIGHT, AS SFC LOW TRACKS NEWD
OUT MO BOOTHILL AREA AND ATMOPSHERE IN MIDDLE TN DESTABILIZES. WE'RE
ALSO LOOKING AT A 50+KT 850MB JET DEVELOPING WITH THIS SYSTEM AND
GOOD UPPER LEVEL DIVERGENCE. LOOKS LIKE PSBLTY FOR SVR TSTMS WILL
BE GREATER WITH THIS NEXT SYSTEM, AND WILL PROBABLY WORD MORNING
HWO AS SUCH. EMERGENCY MANAGEMENT TEAMS IN THE MID-STATE ARE ADVISED
TO STAY ALERT AND KEEP POSTED ON THE DEVELOPMENT OF THIS NEXT SYSTEM
AS IT MOVES IN SUNDAY AND SUNDAY NIGHT.

BNA CT 050/043 057/046  059 19417
CSV CT 050/043 057/046  059 19515

.BNA...NONE

In the hours before

Local storm report, Feb 11, 11:20 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    LEWISBURG                 TN   1 INCH HAIL
02/11/00   SUMNER                         REPORT BY SO

1055 PM    NORMANDY                  TN   1 INCH HAIL
02/11/00   COFFEE                         3 INCHES ON GROUND BY SO

GIRODO
Local storm report, Feb 11, 11:20 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    LEWISBURG                 TN   1 INCH HAIL
02/11/00   MARSHALL                       REPORT BY SO

1055 PM    NORMANDY                  TN   1 INCH HAIL
02/11/00   BEDFORD                        3 INCHES ON GROUND BY SO

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:15 PM CSTSevere Thunderstorm WarningOHXWayne30 min
Feb 11, 10:16 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall29 min
Feb 11, 10:50 PM CSTSevere Thunderstorm WarningOHXCoffee, Franklin30 min
Feb 12, 1:58 AM CSTSevere Thunderstorm WarningOHXLawrence32 min
Feb 12, 2:49 AM CSTSevere Thunderstorm WarningOHXLawrence26 min
Feb 12, 3:19 AM CSTSevere Thunderstorm WarningOHXFranklin, Grundy26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.